MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of the array placement to the skin irritation cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).
 
Event or Problem Description
A 73-year-old female patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2023.On (b)(6) 2025, novocure was informed by the patient's neurologist that she had been experiencing persistent, intermittent pruritus and erythema of the scalp, occurring daily and attributed to optune gio therapy.The current treatment regimen included gabapentin 200 mg twice daily, diphenhydramine 12.5 mg as needed, and hydroxyzine 5-10 mg as needed if diphenhydramine was ineffective.Additionally, the patient applied clobetasol cream to affected areas when erythematous and temporarily discontinued therapy until symptoms resolved.On (b)(6) 2025, the healthcare provider (hcp) reported that the patient was advised to use witch hazel as an alternative to standard alcohol-based skin preparation.A water-based skin barrier could be applied following witch hazel use.The hcp also recommended the use of topical antihistamines and corticosteroids between array changes to prevent or manage hypersensitivity reactions and pruritus.The prescribing physician advised increasing the gabapentin dosage to 200 mg three times daily to assess improved efficacy.The hcp did not provide a causality assessment; however, it was noted that the patient believed the symptoms were related to optune gio therapy and alcohol wipes.The patient remained on optune gio therapy.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22025466
Report Number3010457505-2025-00506
Device Sequence Number7136206
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)191023
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE; CALCIUM CITRATE; CYANOCOBALAMIN; DICYCLOMINE; ERGOCALCIFEROL; FEXOFENADINE; FLAXSEED OIL; HYDROCODONE-ACETAMINOPHEN; KRILL-OMEGA-3-DHA; LACTULOSE; LEVOTHYROXINE; LOSARTAN; MIRTAZAPINE; ONDANSETRON; OXYBUTYNIN; PANTOPRAZOLE; PROCHLORPERAZINE; TEMOZOLOMIDE; TIZANIDINE; TRAMADOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale